Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Observed a rubbery white sticky gum floating in water after stool. Taking Gluformin XL for diabetes. What could it be?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
after my stool observed that a rubbery white sticky gum floating in the water . this is the 3rd time in 4 months that i have seen this small tablet like GUM. It is almost the shape of my tablet which i take Gluformin XL for my diabeties , however i had taken the tablet the previous night and this happened the next day noon
Posted Tue, 22 Oct 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 43 minutes later
Brief Answer:
It is mucus

Detailed Answer:

Thank you for posting in healthcare magic.

The thick rubbery white gum like material is Mucus.
It is normal if it is little in quantity.

It also depends on the food you have taken.

Excess mucus is seen in infection of the gut due to bacteria or parasite.

If you are not having pain abdomen before passing this gum like material,it is not of much concern.

It is not related to medicine intake.

I prescribe a Pre and probiotic capsule to my patients if excess mucus is passed in stool .

Nothing to worry.

Hope I answered your query.

If you have any questions,I will clarify further.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor